In the presented case, a young healthy woman had ordered a Chinese herbal medicine, called "LiDa Dai Dai Hua Jiao Nang", via internet. She took this product for approximately 1 week, but on the second day she developed severe headache, vertigo and sensation of numbness. After discontinuing medication, symptoms disappeared within 2 days. For identification of the ingredients, a urine sample as well as a sample of the "LiDa" capsule were analysed by GC-MS and HPLC-DAD. One major ingredient was detected in urine as well as in the "LiDa" capsule and was identified as sibutramine. Quantification by HPLC-DAD yielded 27.4 mg sibutramine base, which is approximately two times the amount of the highest authorized single dose available on the pharmaceutical market in Germany. This case demonstrates a common problem with herbal medicines, where adulterations with synthetic therapeutic substances can lead to severe side effects and/or potentially fatal interactions with conventional medicines.